TITLE

Aripiprazole-induced oculogyric crisis (acute dystonia)

AUTHOR(S)
Bhachech, Jyotik T.
PUB. DATE
July 2012
SOURCE
Journal of Pharmacology & Pharmacotherapeutics;Jul-Sep2012, Vol. 3 Issue 3, p279
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Aripiprazole is the third generation atypical antipsychotic and a dopamine serotonin system stabilizer (DSS) effective against positive and negative symptoms of schizophrenia. It has a low propensity for extrapyramidal side effects, causes minimal weight gain or sedation, produces no elevation in serum prolactin levels, and does not cause prolongation of QTc interval. This case report is of a patient suffering from schizophrenia (paranoid). The patient developed oculogyric crisis (acute dystonia) with aripiprazole dose uptitration. Dystonic reaction resolved with promethazine administration. Naranjo's causality assessment reveals probable association of aripiprazole with oculogyric crisis. A thorough workup and vigilance is required prior to initiation of aripiprazole in the case of schizophrenia.
ACCESSION #
79242441

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics